Unknown

Dataset Information

Co-medication with disulfiram markedly increased serum clozapine levels: Two case reports.


ABSTRACT:

Background

Alcohol use disorder (AUD) is a significant co-morbidity in patients with schizophrenia. Clozapine offers some benefits in treating patients with refractory schizophrenia and AUD, but co-medicating with disulfiram is also common.

Procedures

We report two cases where co-medicating with disulfiram led to a significant increase in clozapine serum levels.

Findings

Clozapine serum levels decreased to one-third in Patient 1 when disulfiram was discontinued and started to increase again when disulfiram was reintroduced. Patient 2 developed toxic serum levels of clozapine during disulfiram treatment combined with heavy coffee drinking and symptoms reminiscent of neuroleptic malignant syndrome.

Conclusions

Clozapine and disulfiram are both metabolized by cyto

SUBMITTER: Hahl-Hakkinen L 

PROVIDER: S-EPMC9912305 | biostudies-literature | 2023 Feb

REPOSITORIES: biostudies-literature